Alert archive / Texas / Flash Flood Warnings in 2018

Flash Flood Warning 8, NWS San Angelo, TX

June 7, 2018Shackelford County, Texas

NWS San Angelo, TX issued this flash flood warning at Jun 7, 2018, 10:24 PM CDT for Shackelford County, Texas. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2018, 10:24 PM CDT (03:24 UTC)
Expired
Jun 8, 2018, 12:15 AM CDT
In force
111 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Flood severity
None

County Shackelford County, TX

The radar

The Dyess AFB radar (KDYX), 21 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2018-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 628 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2018-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
628 J/kg
Mixed-layer CIN
-188 J/kg
Mixed-layer LCL
1558 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

129 
WGUS54 KSJT 080324
FFWSJT
TXC417-080515-
/O.NEW.KSJT.FF.W.0008.180608T0324Z-180608T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
1024 PM CDT THU JUN 7 2018

The National Weather Service in San Angelo has issued a

* Flash Flood Warning for...
  Central Shackelford County in west central Texas...

* Until 1215 AM CDT.

* At 1021 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash Flooding is being 
  reported in Albany. Flash Flooding of streams, creeks and low 
  water crossings are expected through 1215 AM.

* Some locations that will experience flooding include...
  Albany and Mccarty Lake. 

This includes the following low water crossings ...
    crossings along County Road 117 and
    County Road 122 crossing Indian Creek.

Do not drive through these low water crossings or any other
low water crossing with water flowing across the roadway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3279 9920 3263 9919 3263 9941 3279 9940

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 6:00 PM CDT, 4 hours 24 minutes earlier.

Area forecast discussion, Jun 7, 6:00 PM CDT, 4 hours 24 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
600 PM CDT Thu Jun 7 2018

.AVIATION...
/00Z TAFS/

Scattered showers and thunderstorms that are currently ongoing
across the South Plains may move south into the Big Country this
evening, possibly making it as far south as the Concho Valley and
Heartland late this evening or early Friday morning. For now, have
only included a VCTS group after 03z at KABI, where confidence is
highest. Any thunderstorms that do develop may contain strong
gusty winds, hail and heavy rainfall. Patchy stratus is possible
at the southern 3 sites after 10z, but have kept the TAFs VFR for
now, as confidence remains low that the stratus will affect the
terminals. Winds will remain from the south to southeast at 6 to
12 knots through the next 24 hours.

&&

.PREV DISCUSSION... /issued 223 PM CDT Thu Jun 7 2018/

SHORT TERM...
(Tonight and Friday)

Another hot and humid afternoon across West Central Texas.
Temperatures were in the 90s across the area, east of a dryline.
Also, a line of strong thunderstorms was over south central
Oklahoma, and moving to the south.

An upper level disturbance will spark thunderstorms over the
Texas Panhandle this afternoon, with the storms possibly moving
into the Big Country by early evening (according to HRRR and NAM
Nest). Although Hi-Res models indicate the storms will dissipate
just south of I-20. However, storms may continue late tonight
across the Concho Valley and Heartland, so going with slight
chance Pops. A few storms may be severe across mainly the Big
Country. The main hazards will be large hail, damaging winds and
dangerous lightning. Expect very warm conditions on Friday. Highs
will be in the mid to upper 90s.

21

LONG TERM...
(Friday night through next Thursday)

Generally quiet and warm weather expected through next week.

The upper level ridge will remain over or near the area through
next Friday, although it will move off to the west and northwest,
weakening over our area at times. The ridge will be centered near
or over our CWA through this weekend, keeping rain chances at less
than 10 percent. However, 850mb temperatures are expected to cool
slightly, as mentioned previously, down into the 25 degree Celsius
range. With that in mind, will continue the mid to upper 90s
forecast going, as opposed to the upper 90s to 105 degrees that
we've had lately. The ridge axis is expected to move off to the
northwest from Monday through the middle of next week, weakening
over our area. However, we will still see temperatures well into
the 90s through the end of next week, and ridging is expected to
remain enough of an influence to continue a dry forecast through
next Friday.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 74  96  73  96 /  40   5   0   0
San Angelo 	 73  98  72  96 /  20   5   0   0
Junction 	 71  97  71  95 /  10   0   0   0
Brownwood 	 73  95  71  95 /  20   5   0   0
Sweetwater 	 73  95  73  96 /  40   5   0   0
Ozona      	 73  94  72  93 /  20   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

99/99/99
Hazardous weather outlook, Jun 7, 1:27 PM CDT, 8 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
127 PM CDT Thu Jun 7 2018

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-081830-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
127 PM CDT Thu Jun 7 2018

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Thunderstorms will be possible late this afternoon through the
overnight hours, with the best chances for thunderstorms being in
the Big Country. A few storms may be strong to severe, with large
hail, damaging winds and dangerous lightning possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The threat for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Local storm report, Jun 7, 8:22 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
822 PM CDT THU JUN 07 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             STAMFORD                32.94N  99.80W
06/07/2018  E1.25 INCH       JONES              TX   TRAINED SPOTTER

&&

EVENT NUMBER SJT1800098

JW
Local storm report, Jun 7, 8:24 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
824 PM CDT THU JUN 07 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND GST     1 W HAWLEY              32.61N  99.83W
06/07/2018  E60 MPH          JONES              TX   PUBLIC

&&

EVENT NUMBER SJT1800099

JW
Special weather statement, Jun 7, 9:01 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service San Angelo TX
901 PM CDT THU JUN 7 2018

TXZ113-127-128-080245-
Callahan TX-Jones TX-Taylor TX-
901 PM CDT THU JUN 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CALLAHAN...JONES AND
TAYLOR COUNTIES UNTIL 945 PM CDT...

At 901 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hawley, or 9 miles northwest of Abilene, moving south at 40 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Tye around 910 PM CDT.
  Dyess Afb around 915 PM CDT.
  Wylie, Caps and View around 920 PM CDT.
  Buffalo Gap around 925 PM CDT.
  Tuscola around 935 PM CDT.
  Lawn around 945 PM CDT.

Other locations impacted by this storm include Funston, Impact, The
Intersection Of Us-
180 And Ranch Road 126, Lake Abilene, Camp Tonkawa, Shep, Lake Fort
Phantom Hill, The Intersection Of Us-
180 And Farm Road 600, Ovalo and Hodges.

This includes Interstate 20 between Mile Markers 261 and 293.

LAT...LON 3208 9961 3209 10015 3280 10014 3285 9961
TIME...MOT...LOC 0201Z 350DEG 36KT 3256 9983

Daniels
Local storm report, Jun 7, 9:15 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
915 PM CDT THU JUN 07 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             1 W HAWLEY              32.61N  99.83W
06/07/2018  E1.00 INCH       JONES              TX   PUBLIC

&&

EVENT NUMBER SJT1800100

JW
Local storm report, Jun 7, 9:18 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
918 PM CDT THU JUN 07 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TSTM WND GST     1 W HAWLEY              32.61N  99.83W
06/07/2018  E70 MPH          JONES              TX   PUBLIC

&&

EVENT NUMBER SJT1800101

JW
Local storm report, Jun 7, 9:52 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
952 PM CDT THU JUN 07 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 PM     TSTM WND GST     7 WSW ABILENE           32.41N  99.84W
06/07/2018  M82 MPH          TAYLOR             TX   ASOS

&&

EVENT NUMBER SJT1800102

JW

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:12 PM CDTSevere Thunderstorm WarningSJTFisher, Haskell, Jones, Shackelford, Throckmorton48 min
Jun 7, 8:00 PM CDTSevere Thunderstorm WarningSJTCallahan, Fisher, Haskell, Jones, Nolan, Shackelford and 2 more60 min
Jun 7, 8:57 PM CDTSevere Thunderstorm WarningSJTCallahan, Shackelford48 min
Jun 7, 9:01 PM CDTSpecial Weather StatementSJTJones, Taylor44 min
Jun 7, 9:05 PM CDTAreal Flood AdvisorySJTHaskell, Jones, Shackelford, Throckmorton3 hr
Jun 7, 9:05 PM CDTSevere Thunderstorm WarningSJTShackelford25 min
Jun 7, 9:07 PM CDTSevere Thunderstorm WarningSJTCallahan, Jones, Nolan, Shackelford, Taylor53 min
Jun 7, 9:45 PM CDTSevere Thunderstorm WarningSJTCallahan, Jones, Shackelford, Taylor45 min
Jun 7, 9:49 PM CDTFlash Flood WarningSJTJones, Taylor3 hr
Jun 7, 9:59 PM CDTSevere Thunderstorm WarningSJTCallahan, Coke, Coleman, Jones, Nolan, Runnels and 1 more61 min
Jun 7, 10:29 PM CDTSpecial Weather StatementSJTCallahan, Shackelford46 min
Jun 7, 10:56 PM CDTSpecial Weather StatementSJTNolan, Taylor64 min
Jun 7, 10:57 PM CDTAreal Flood AdvisorySJTNolan, Taylor2 hr
Jun 7, 10:59 PM CDTSpecial Weather StatementSJTFisher46 min
Jun 7, 11:01 PM CDTAreal Flood AdvisorySJTCallahan, Shackelford119 min
Jun 8, 12:14 AM CDTSpecial Weather StatementSJTFisher46 min
Jun 8, 12:42 AM CDTSevere Thunderstorm WarningSJTNolan48 min
Jun 8, 12:55 AM CDTAreal Flood AdvisorySJTCallahan, Taylor3 hr
Jun 8, 1:12 AM CDTFlash Flood WarningSJTTaylor3 hr
Jun 8, 1:23 AM CDTSevere Thunderstorm WarningSJTCoke, Nolan37 min

Nearby

Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.